Alert archive / Iowa / Snow Advisories in 2007
Snow Advisory 6, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this snow advisory at Apr 10, 2007, 3:33 AM CDT for Clay County, Dickinson County, Osceola County, Iowa. It took effect at Apr 10, 2007, 8:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2007, 3:33 AM CDT (08:33 UTC)
- In effect from
- Apr 10, 2007, 8:00 AM CDT
- Expired
- Apr 10, 2007, 3:31 PM CDT
- In force
- 8 hr
- Issued by
- NWS Sioux Falls, SD
Counties Clay County, IA, Dickinson County, IA, Osceola County, IA
The radar
The Sioux Falls radar (KFSD), 120 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.6 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2572 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KFSD 100833 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 333 AM CDT TUE APR 10 2007 .LOW PRESSURE DEVELOPING FROM SOUTHWEST SOUTH DAKOTA TO WESTERN NEBRASKA THIS MORNING...WILL MOVE OVER EASTERN NEBRASKA THIS EVENING...AND SOUTHEAST IOWA WEDNESDAY. THIS SYSTEM WILL LIKELY BRING PERIODS OF SNOW FROM FAR EASTCENTRAL SOUTH DAKOTA TO SOUTHWEST MINNESOTA...AND NORTHEAST PARTS OF NORTHWEST IOWA TODAY THROUGH TONIGHT...ENDING WEDNESDAY. THE SNOW MAY MIX WITH RAIN IN THE SOUTHERN AND WESTERN PORTIONS OF THIS AREA TODAY INTO EARLY TONIGHT. A TOTAL OF 3 TO 6 INCHES OF WET SNOW IS EXPECTED...WITH THE HEAVIEST AMOUNTS ALONG AND NEAR THE BUFFALO RIDGE IN SOUTHWEST MINNESOTA. SDZ038-039-054-055-100945- /O.CAN.KFSD.SN.Y.0005.000000T0000Z-070410T1800Z/ BEADLE-KINGSBURY-MINER-LAKE- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...HOWARD...MADISON 333 AM CDT TUE APR 10 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE SNOW ADVISORY. PERIODS OF MIXED RAIN AND SNOW TODAY...IS EXPECTED TO BECOME A PERIOD OF SNOW TONIGHT. GENERALLY 2 TO 3 INCHES TOTAL SNOWFALL IS EXPECTED. $$ IAZ002-003-014-101645- /O.NEW.KFSD.SN.Y.0006.070411T0300Z-070411T1500Z/ OSCEOLA-DICKINSON-CLAY- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SPENCER 333 AM CDT TUE APR 10 2007 ...SNOW ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT WEDNESDAY. PERIODS OF MIXED RAIN AND SNOW IS EXPECTED LATER THIS MORNING INTO EARLY TONIGHT...BEFORE CHANGING TO ALL SNOW TONIGHT...AND ENDING WEDNESDAY. GENERALLY 3 TO 5 INCHES WET SNOWFALL IS EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MNZ071-072-080-081-089-090-097-SDZ040-056-101645- /O.EXT.KFSD.SN.Y.0005.070410T1500Z-070411T1500Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-BROOKINGS- MOODY- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...BROOKINGS... FLANDREAU 333 AM CDT TUE APR 10 2007 ...SNOW ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM CDT WEDNESDAY... THE SNOW ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM CDT WEDNESDAY. PERIODS OF SNOW WILL DEVELOP THIS MORNING...AND CONTINUE TONIGHT AND WEDNESDAY MORNING. A TOTAL OF 3 TO 6 INCHES OF WET SNOW IS EXPECTED...WITH THE HEAVIEST AMOUNTS ALONG AND NEAR THE BUFFALO RIDGE IN SOUTHWEST MINNESOTA. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ RSR
3 follow-up statements
000 WWUS43 KFSD 101300 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 800 AM CDT TUE APR 10 2007 .LOW PRESSURE DEVELOPING FROM SOUTHWEST SOUTH DAKOTA TO WESTERN NEBRASKA THIS MORNING...WILL MOVE OVER EASTERN NEBRASKA THIS EVENING...AND SOUTHEAST IOWA WEDNESDAY. THIS SYSTEM WILL LIKELY BRING PERIODS OF SNOW FROM FAR EAST CENTRAL SOUTH DAKOTA TO SOUTHWEST MINNESOTA...AND NORTHEAST PARTS OF NORTHWEST IOWA TODAY THROUGH TONIGHT...ENDING WEDNESDAY. THE SNOW MAY MIX WITH RAIN IN THE SOUTHERN AND WESTERN PORTIONS OF THIS AREA TODAY INTO EARLY TONIGHT. A TOTAL OF 3 TO 6 INCHES OF WET SNOW IS EXPECTED...WITH THE HEAVIEST AMOUNTS ALONG AND NEAR THE BUFFALO RIDGE IN SOUTHWEST MINNESOTA. MNZ071-072-080-081-089-090-097-SDZ040-056-102100- /O.EXT.KFSD.SN.Y.0005.070410T1300Z-070411T1500Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-BROOKINGS- MOODY- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...BROOKINGS... FLANDREAU 800 AM CDT TUE APR 10 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 10 AM CDT WEDNESDAY... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 10 AM CDT WEDNESDAY. PERIODS OF SNOW WILL DEVELOP THIS MORNING...AND CONTINUE TONIGHT AND WEDNESDAY MORNING. A TOTAL OF 3 TO 6 INCHES OF WET SNOW IS EXPECTED...WITH THE HEAVIEST AMOUNTS ALONG AND NEAR THE BUFFALO RIDGE IN SOUTHWEST MINNESOTA. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ002-003-014-102100- /O.EXT.KFSD.SN.Y.0006.070410T1300Z-070411T1500Z/ OSCEOLA-DICKINSON-CLAY- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SPENCER 800 AM CDT TUE APR 10 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 10 AM CDT WEDNESDAY... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 10 AM CDT WEDNESDAY. PERIODS OF SNOW THIS MORNING SHOULD MIX WITH WITH RAIN AT TIMES THIS AFTERNOON...BEFORE CHANGING TO ALL SNOW AGAIN TONIGHT...AND ENDING WEDNESDAY. GENERALLY 3 TO 5 INCHES WET SNOWFALL IS EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ CHAPMAN
000 WWUS43 KFSD 101653 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1153 AM CDT TUE APR 10 2007 .LOW PRESSURE WILL CONTINUE TO ORGANIZE ACROSS WESTERN NEBRASKA TODAY...AND SLIDE EASTWARD INTO SOUTHEAST NEBRASKA THIS EVENING... AND NORTHERN MISSOURI TONIGHT. PERIODS OF SNOW WILL CONTINUE THIS AFTERNOON...TONIGHT...AND EARLY WEDNESDAY ACROSS FAR EAST CENTRAL SOUTH DAKOTA TO SOUTHWEST MINNESOTA...AND NORTHEAST PARTS OF NORTHWEST IOWA. TOTAL SNOWFALL FROM 3 TO 8 INCHES OF WET SNOW IS EXPECTED...WITH THE HEAVIEST AMOUNTS ALONG AND EAST OF THE BUFFALO RIDGE IN SOUTHWEST MINNESOTA. MNZ098-110100- /O.EXA.KFSD.SN.Y.0005.000000T0000Z-070411T1500Z/ ROCK- INCLUDING THE CITY OF...LUVERNE 1153 AM CDT TUE APR 10 2007 ...SNOW ADVISORY IN EFFECT UNTIL 10 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT WEDNESDAY. PERIODS OF SNOW WILL CONTINUE INTO WEDNESDAY MORNING...PERHAPS DROPPING OFF TO A LITTLE LIGHT RAIN OR DRIZZLE MIDDAY TUESDAY. TOTAL WET SNOWFALL FROM 3 TO 5 INCHES IS EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MNZ071-072-080-081-089-090-097-SDZ040-056-110100- /O.CON.KFSD.SN.Y.0005.000000T0000Z-070411T1500Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-BROOKINGS- MOODY- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...BROOKINGS... FLANDREAU 1153 AM CDT TUE APR 10 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT WEDNESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT WEDNESDAY. AFTER EASING IN INTENSITY FOR A TIME MIDDAY...PERIODS OF SNOW ARE EXPECTED TO RETURN THIS AFTERNOON AND CONTINUE INTO WEDNESDAY MORNING. A TOTAL OF 4 TO 8 INCHES OF WET SNOW IS EXPECTED...WITH THE HEAVIEST AMOUNTS ALONG AND NEAR THE BUFFALO RIDGE IN SOUTHWEST MINNESOTA. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ002-003-014-110100- /O.CON.KFSD.SN.Y.0006.000000T0000Z-070411T1500Z/ OSCEOLA-DICKINSON-CLAY- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SPENCER 1153 AM CDT TUE APR 10 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT WEDNESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT WEDNESDAY. PERIODS OF SNOW THIS MORNING MAY MIX WITH WITH RAIN AT TIMES THIS AFTERNOON...BEFORE CHANGING TO ALL SNOW AGAIN TONIGHT...AND ENDING WEDNESDAY. GENERALLY 3 TO 5 INCHES OF WET SNOWFALL IS EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ CHAPMAN
000 WWUS43 KFSD 102031 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 331 PM CDT TUE APR 10 2007 .SIGNIFICANT SNOW WILL CONTINUE TO FALL TONIGHT INTO WEDNESDAY IN SOUTHWEST MINNESOTA...AND IN PARTS OF NORTHWEST IOWA AND FAR EASTERN SOUTH DAKOTA. LOW PRESSURE BRINGING THE WINTRY WEATHER WILL MOVE EAST FROM SOUTHERN NEBRASKA THIS EVENING...AND BE OVER NORTHERN MISSOURI WEDNESDAY MORNING. TOTAL SNOWFALL OF 3 TO 8 INCHES IS EXPECTED...WITH THE HEAVIEST AMOUNTS IN SOUTHWEST MINNESOTA DOWN INTO THE SPIRIT LAKE AND SPENCER AREAS OF NORTHWEST IOWA. SNOWFALL SHOULD BE ON THE DECREASE BY WEDNESDAY NOON...BUT SOME ACCUMULATIONS ARE STILL POSSIBLE THROUGH WEDNESDAY AFTERNOON IN THE WARNING AREAS OF SOUTHWEST MINNESOTA AND NORTHWEST IOWA. MNZ071-072-080-081-089-090-097-110445- /O.UPG.KFSD.SN.Y.0005.000000T0000Z-070411T1500Z/ /O.NEW.KFSD.HS.W.0001.070410T2031Z-070412T0000Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE 331 PM CDT TUE APR 10 2007 ...HEAVY SNOW WARNING IN EFFECT UNTIL 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. A STEADY SNOW IS EXPECTED TO INCREASE IN INTENSITY THIS EVENING. THE SNOW SHOULD THEN CONTINUE THROUGH TONIGHT AND WEDNESDAY MORNING BEFORE DECREASING WEDNESDAY AFTERNOON. TOTAL SNOWFALL OF 5 TO 8 INCHES IS EXPECTED...HOWEVER SLIGHTLY HEAVIER AMOUNTS ARE POSSIBLE LOCALLY ALONG AND NEAR THE BUFFALO RIDGE IN SOUTHWEST MINNESOTA. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ IAZ002-003-014-110445- /O.UPG.KFSD.SN.Y.0006.000000T0000Z-070411T1500Z/ /O.NEW.KFSD.HS.W.0001.070410T2031Z-070412T0000Z/ OSCEOLA-DICKINSON-CLAY- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SPENCER 331 PM CDT TUE APR 10 2007 ...HEAVY SNOW WARNING IN EFFECT UNTIL 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. A MIXTURE OF RAIN AND SNOW IS EXPECTED TO BECOME A STEADY SNOW THIS EVENING. THE SNOW IS THEN EXPECTED TO INCREASE IN INTENSITY DURING THE NIGHT. THE SNOW SHOULD CONTINUE INTO WEDNESDAY MORNING BEFORE DECREASING BY WEDNESDAY AFTERNOON. TOTAL SNOWFALL OF 5 TO 8 INCHES IS EXPECTED. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ IAZ013-110445- /O.NEW.KFSD.HS.W.0001.070410T2031Z-070412T0000Z/ OBRIEN- INCLUDING THE CITIES OF...SHELDON...HARTLEY...SANBORN 331 PM CDT TUE APR 10 2007 ...HEAVY SNOW WARNING IN EFFECT UNTIL 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. OCCASIONAL SNOW...POSSIBLY MIXED WITH RAIN EARLY THIS EVENING...IS EXPECTED TO BECOME A STEADY SNOW DURING THE EVENING. THE SNOW IS THEN EXPECTED TO INCREASE IN INTENSITY DURING THE NIGHT. THE SNOW SHOULD CONTINUE INTO WEDNESDAY MORNING BEFORE DECREASING BY WEDNESDAY AFTERNOON. TOTAL SNOWFALL OF 5 TO 8 INCHES IS EXPECTED. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ IAZ001-012-020>022-SDZ062-067-110445- /O.EXB.KFSD.SN.Y.0005.000000T0000Z-070411T2000Z/ LYON-SIOUX-PLYMOUTH-CHEROKEE-BUENA VISTA-MINNEHAHA-LINCOLN- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...CHEROKEE... STORM LAKE...SIOUX FALLS...CANTON...LENNOX...TEA...HARRISBURG 331 PM CDT TUE APR 10 2007 ...SNOW ADVISORY IN EFFECT UNTIL 3 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CDT WEDNESDAY. A STEADY SNOW IS EXPECTED TO CONTINUE THOUGH TONIGHT. THE SNOW WILL GRADUALLY DECREASE WEDNESDAY...BUT ADDITIONAL ACCUMULATIONS ARE POSSIBLE INTO THE EARLY AFTERNOON. TOTAL SNOWFALL OF 3 TO 6 INCHES IS EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MNZ098-SDZ040-056-110445- /O.EXT.KFSD.SN.Y.0005.000000T0000Z-070411T2000Z/ ROCK-BROOKINGS-MOODY- INCLUDING THE CITIES OF...LUVERNE...BROOKINGS...FLANDREAU 331 PM CDT TUE APR 10 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 3 PM CDT WEDNESDAY... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 3 PM CDT WEDNESDAY. A STEADY SNOW IS EXPECTED TO CONTINUE THOUGH TONIGHT. THE SNOW WILL GRADUALLY DECREASE WEDNESDAY...BUT ADDITIONAL ACCUMULATIONS ARE POSSIBLE INTO THE EARLY AFTERNOON. TOTAL SNOWFALL OF 3 TO 6 INCHES IS EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WILLIAMS
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this snow advisory went out at Apr 9, 9:50 PM CDT, 5 hours 43 minutes earlier.
Area forecast discussion, Apr 9, 9:50 PM CDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
950 PM CDT MON APR 9 2007
.DISCUSSION...
AM UPLOADING FRESHENED UP GRIDS AS WE SPEAK. SOME MINOR CHANGES TO
CURRENT FCST. GIVEN CURRENT AND UPSTREAM DEWPTS IN E CENTRAL NEB...
RAISED LOWS A FEW DEGS OVR OUR FAR WEST...AROUND THE CHAMBERLAIN
VCNTY TO THE MID 30S. WITH DEWPTS ALREADY IN THE LOWER 30S IN THAT
AREA...DECIDED TO JUST GO A RA/SN MIX IN THAT AREA LATER TONIGHT.
SYSTEM IS SHOWING UP NICELY ON THE WV IMAGERY...AND THE KUDX 88D HAS
PLENTY OF ECHOES ATTM MOVG THRU WRN SD. SOME OF THIS INITIAL
DEVELOPMENT WL HAVE A HARD TIME REACHING THE GROUND IN THIS FA AS IT
MOVES INTO INCREASINGLY DRY AIR IN THE LOW LEVELS THE FURTHER YOU GO
EAST. THERE IS ALSO SOME CLOUD TO GROUND STRIKES IN THE WRN PLAINS...
AS FAR E AS NEAR MERRIMAN NEB. HOWEVER...LATEST RAOBS AND MODEL
SNDGS NEAR THE KFSD FA SHOW A HUGE STABLE LYR FM H85-H7 IN OUR SWRN
CWFA. SO NOT CONFIDENT THAT ISOLD TS CAN MAKE IT EVEN TO GREGORY
CO...SO LEFT OUT FOR NOW.
OTHERWISE...SYSTEM APPEARS TO BE ON TRACK FM EARLIER FCST. SIMILAR
TO OUR FAR WRN CWFA...DECIDED TO JUST GO A RA/SN MIX LATE TONIGHT
FOR OUR EXTREME SRN CWFA...AROUND THE KYKN AND KSUX AREAS...AS THE
DEWPTS TEMPS ARE REALLY COMING UP FAST IN THOSE AREAS. BUT IT
REMAINS STUBBORNLY DRY WHERE WE HAVE OUR SNOW ADVY AREA...WHICH
SHOULD ALLOW FOR EXCELLENT EVAPORATIVE COOLING AND A LOWERING OF THE
WET BULB TEMPS ONCE THE PCPN BEGINS TO FORM IN THOSE AREAS. ONE CAN
SEE THE DRY DEWPTS CURRENTLY IN S CENTRAL MN AS A KEY TO HOW DRY THE
SFC AIR IS ADVECTING INTO OUR HEADLINED AREA. THE LATEST NAM IS
EXTREMELY SLOW IN MOVG THE PCPN OUT OF THIS CWFA FOR TUESDAY. THIS
WL NEED TO GET LOOKED AT BY THE MID SHIFT. THE NRN END OF THE LOW
PRES AREA STAYS PUT IN NRN MT...WITH THE SRN END MOVG ACROSS
NEBRASKA. THIS ALLOWS A PIN WHEEL AFFECT TO TAKE HOLD IN THIS FA
WITH A SFC TROF OF LOW PRES EXTENDING BETWEEN THE TWO LOW PRES
SYSTEMS. THEREFORE IT COULD BE MUCH WETTER TUE AFTN AND EVE OVR MUCH
OF OUR FA THAN PREVIOUSLY ANTICIPATED.
FOR SNOW AMOUNTS...CURRENTLY HAVE SW MN WITH THE MOST AT AROUND 4
INCHES...WITH JUST OVR 3 INCHES IN HON. ABOUT 2 INCHES IN SIOUX
FALLS WITH MUCH OF THAT ONLY ON THE GRASSY AREAS LIKELY. THEN I HAVE
BETWEEN 1 AND 1.5 INCHES IN A SWATH FM MITCHELL...TO SPENCER IA AND
STORM LAKE IA.
&&
.PREV DISCUSSION...
NEXT SHORTWAVE TO AFFECT THE REGION IS PRESENTLY SWINGING THROUGH
MONTANA AND WYOMING PER CURRENT WATER VAPOR IMAGE. MODELS HAVE
SLOWED SYSTEM SLIGHTLY...AND WITH DRY AIR PARKED OVER OUR
REGION...SATURATION OF THE LOWER LEVELS WILL TAKE AWHILE...AND DO
NOT EXPECT TO SEE MUCH IN THE FORM OF PRECIPITATION IN OUR AREA
UNTIL AROUND MIDNIGHT. STILL SOME DISCREPANCIES AMONG THE MODELS AS
FAR AS EXACT TRACK AND TIMING OF THE LOW PRESSURE...BUT THE
GFS/NAM/ECMWF CLOSE ENOUGH TO SETTLE ON A CONSENSUS FORECAST.
MIDLEVEL FRONTOGENESIS WILL DEVELOP OVER OUR WESTERN ZONES BETWEEN
00Z AND 06Z AND PUSH ACROSS THE CWA THROUGH TONIGHT AND EARLY
TOMORROW. AS PRECIPITATION DEVELOPS IN THE SOUTHWEST LATER THIS
EVENING...TEMPERATURES WILL BE IN THE UPPER 30S TO LOWER 40S OVER
THAT AREA...BUT SHOULD RAPIDLY COOL WITH RELATIVELY LOW DEW POINTS
AND PRECIPITATION INTENSITY BEING RATHER HIGH. WITH THAT THOUGHT IN
MIND...LOOKS LIKE MOST ALL OF THE PRECIPITATION THAT OCCURS TONIGHT
WILL BE IN THE FORM OF SNOW WITH TEMPERATURES ALOFT CERTAINLY COLD
ENOUGH TO SUPPORT SNOW. SOME INSTABILITY IS FOUND ABOVE AREAS OF
MAXIMUM FRONTOGENESIS...ESPECIALLY TOWARD THE EARLY MORNING HOURS
TUESDAY...SO COULD SEE SOME CONVECTIVE SNOWBURSTS WITH SHORT LIVED
LOCALLY HEAVY SNOW. BEST ACCUMULATION OF SNOW WILL OBVIOUSLY BE IN
THE COLDER AREAS...GENERALLY NORTH AND EAST OF HURON TO SIOUX FALLS
TO SPENCER...WITH 1 TO 2 INCHES ALONG THIS LINE...TO 3 TO 4 INCHES
UP TOWARD SOUTHWESTERN MINNESOTA. APPEARS THAT HEAVIEST
PRECIPITATION WILL OCCUR FROM THE EARLY MORNING HOURS OF TUESDAY
UNTIL AROUND LUNCHTIME ON TUESDAY...THEN TAPERING OFF FROM SOUTHWEST
TO NORTHEAST THROUGH THE AFTERNOON AS DRY SLOT BEGINS TO PUSH INTO
THE REGION. COULD SEE ANY LEFT OVER PRECIPITATION CHANGE TO RAIN IN
THE SOUTHWEST DURING THE AFTERNOON AS TEMPERATURES WARM. STILL COULD
SEE A LITTLE WRAP AROUND PRECIPITATION ON TUESDAY NIGHT INTO EARLY
ON WEDNESDAY...THOUGH ANY SNOWFALL AMOUNTS ARE EXPECTED TO BE LIGHT.
LOOKS LIKE A BREAK ON WEDNESDAY NIGHT AND THURSDAY BEFORE NEXT
SYSTEM BEGINS TO ENCROACH ON THE AREA ON THURSDAY NIGHT.
TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE PERIOD.
IN THE LONG RANGE...FRI THROUGH MON. POT STILL EXIST FOR A SIG
SNOWSTORM ACRS CWA FRI AFTN AND NIGHT. MODELS ARE COMING BACK INTO
CLOSER AGREEMENT WITH TRACK A LTL FURTHER SE THAN PREVIOUS GFS RUNS.
MODELS NOW ARE COLDER WHICH WUD PRODUCE A GREATER LIKELHOOD OF
PRECIP BEING IN THE FORM OF SNOW. UPPER LOW OVR SWRN US WL EJECT
ENEWD FRI INTO SAT OPENING GULF AND BRINING AMPLE LLM NWD TOWARD
CWA. BIG QUESTION OS EXCAT PATH OF THIS STORM. THESE TYPES OF SPRNG
SNOWSTORMS HAVE A TENDENCY TO LIFT A LTL FURTHER N THAN FCST AND WUD
NOT BE SUPRISED IF THIS OCCURS. WL GO WITH HIGH POS ACRS SERN HALF
OF CWA AND GO FM A R/S MIXTURE TO ALL SNOW. STORM HAS THE POT FOR
PRODUCING A BAND OF 12+ INCHES OF WET HEAVY SNOW. WNDS WL ALSO BE
STRONG WITH THIS SYS. HAVE GONE LOWER THAN GUID TEMPS FRI INTO SAT
DUE TO THE EXPECTED PRECIP AND COLD AIR IN THE LOW LEVELS. SHUD
BEGIN TO WARMUP SUN AND MON AS PAC AIR WL REPLACE THIS SYS WHICH
SHUD ALLOW ANY SNOW TO MELT FAIRLY QUICKLY. STILL WL GO LOWER THAN
GUID SUN AND MON AS PSBL SNOW ON GND WUD LIMIT WARMUP. WL BE
INTERESTING TO SEE HOW ALL OF THIS PANS OUT.
&&
.AVIATION...IFR VSBYS AND CIGS LKLY TO DEVELOP LTR IN OVERNIGHT AND
THRU MORNING ON TUESDAY WITH BAND OF MID LVL PRECIPITATION
SATURATING FROM ALFT...DEVELOPING AFT 06Z. TEMPERATURES APPEAR TO
WARM ENOUGH ALOFT TO LIMIT SNOW THREAT TO A FEW HOURS AROUND
DAYBREAK FOR KSUX...AND TO ARND 17Z AT KFSD/KHON.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...SNOW ADVISORY FROM 4 AM TO 4 PM CDT TUESDAY FOR MNZ071-072-080-
081-089-090-097.
NE...NONE.
SD...SNOW ADVISORY FROM 4 AM TO 4 PM CDT TUESDAY FOR SDZ040-056.
SNOW ADVISORY FROM 1 AM TO 1 PM CDT TUESDAY FOR SDZ038-039-054-
055.
&&
MJF/JM/CHAPMANHazardous weather outlook, Apr 9, 12:41 PM CDT, 14 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1241 PM CDT MON APR 09 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-101200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1241 PM CDT MON APR 09 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER... LOW PRESSURE WILL MOVE ACROSS NORTHERN NEBRASKA TONIGHT AND TUESDAY AND WILL SPREAD RAIN AND SNOW ACROSS THE REGION. ACCUMULATING SNOW IS EXPECTED NORTHEAST OF A LINE FROM HURON TO SIOUX FALLS TO SPENCER IOWA LATE TONIGHT INTO TUESDAY MORNING...WITH 2 TO 5 INCHES OF SNOW EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS THE POTENTIAL FOR A SIGNIFICANT WINTER STORM FRIDAY INTO SATURDAY MORNING ACROSS THE REGION. HEAVY SNOW WILL BE POSSIBLE ACROSS NORTHWEST IOWA...SOUTHWEST MINNESOTA...SOUTHEAST SOUTH DAKOTA AND NORTHEAST NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:31 PM CDT | Heavy Snow Warning | FSD | Clay, Dickinson, Lyon, O'Brien, Osceola, Sioux | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.